Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 115, NWS Nashville, TN

June 28, 2018Marshall County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2018, 9:39 AM CDT for Marshall County, Rutherford County, Williamson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2018, 9:39 AM CDT (14:39 UTC)
Expired
Jun 28, 2018, 10:15 AM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marshall County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2274 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
1.4
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted.

247 
WUUS54 KOHX 281439
SVROHX
TNC117-149-187-281515-
/O.NEW.KOHX.SV.W.0115.180628T1439Z-180628T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
939 AM CDT THU JUN 28 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  North central Marshall County in Middle Tennessee...
  West central Rutherford County in Middle Tennessee...
  Southeastern Williamson County in Middle Tennessee...

* Until 1015 AM CDT.

* At 939 AM CDT, a severe thunderstorm was located near Franklin,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Franklin, Thompson's Station, Eagleville and Triune. 

This includes the following highways...
 Interstate 65 between mile markers 56 and 66.
 Interstate 840 between mile markers 28 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3585 8694 3595 8679 3579 8649 3570 8663
      3569 8664 3564 8672
TIME...MOT...LOC 1439Z 312DEG 21KT 3585 8680 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
053 
WWUS54 KOHX 281506
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1006 AM CDT THU JUN 28 2018

TNC117-149-187-281515-
/O.CON.KOHX.SV.W.0115.000000T0000Z-180628T1515Z/
Marshall TN-Rutherford TN-Williamson TN-
1006 AM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTH CENTRAL MARSHALL...WEST CENTRAL RUTHERFORD AND SOUTHEASTERN
WILLIAMSON COUNTIES...

At 1006 AM CDT, a severe thunderstorm was located near Franklin, 
moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 959 AM CDT, dime size hail was reported 
         in Franklin with this storm.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Franklin, Thompson's Station, Eagleville and Triune. 

This includes the following highways...
 Interstate 65 between mile markers 56 and 66.
 Interstate 840 between mile markers 28 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3585 8694 3595 8679 3579 8649 3570 8663
      3569 8664 3564 8672
TIME...MOT...LOC 1506Z 313DEG 14KT 3584 8685 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:34 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 28, 9:34 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
934 AM CDT Thu Jun 28 2018

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Now that the morning line of convection has developed, made some
minor adjustments to our PoPs for today, extending the band of
likely PoPs a bit further north toward Nashville. Otherwise, no
change to previous forecast.

&&

.AVIATION...
12Z TAF DISCUSSION.

One more active day expected today as a weak boundary passes.
Convection already occurring CSV vcnty expected to spread west
in the mid/late morning. Storms could affect all sites by 18z.
CIGs/VSBYs behind the precip will improve rapidly but MVFR/IFR
level fog likely to develop late night.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........Shamburger
Hazardous weather outlook, Jun 28, 5:55 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
555 AM CDT Thu Jun 28 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-291030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
555 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong to maybe severe thunderstorms will be possible
across Middle Tennessee mainly late this morning into the mid
afternoon. The main concern with any strong to severe
thunderstorms that do develop will be strong to damaging winds.
Minor flooding and small hail are also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Excessive heat is likely Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

In the hours before

Local storm report, Jun 28, 9:08 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
908 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     TSTM WND DMG     7 SE BYRDSTOWN          36.49N  85.06W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            TREES DOWN IN THE DOUBLE TOP AREA.

&&

EVENT NUMBER OHX1800206

MR3
Local storm report, Jun 28, 9:10 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
910 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     1 N ALLARDT             36.40N  84.88W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            TREES DOWN ON GOVERNMENT POND RD.

&&

EVENT NUMBER OHX1800207

MR3
Special weather statement, Jun 28, 9:11 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
911 AM CDT THU JUN 28 2018

TNZ006-025-026-281445-
Dickson TN-Cheatham TN-Montgomery TN-
911 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...SOUTHERN
MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES UNTIL 945 AM CDT...

At 911 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Clarksville, moving southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville, Palmyra, Cheatham Dam and Cunningham.

LAT...LON 3640 8752 3652 8742 3638 8709 3618 8727
TIME...MOT...LOC 1411Z 307DEG 19KT 3640 8739

Shamburger
Local storm report, Jun 28, 9:12 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      JAMESTOWN               36.43N  84.94W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            MULTIPLE ROADS WERE FLOODED AND CLOSED IN THE JAMESTOWN
            AREA.

&&

EVENT NUMBER OHX1800208

MR3
Special weather statement, Jun 28, 9:32 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
932 AM CDT THU JUN 28 2018

TNZ059-061-062-281500-
Rutherford TN-Williamson TN-Marshall TN-
932 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL...WEST
CENTRAL RUTHERFORD AND EASTERN WILLIAMSON COUNTIES UNTIL 1000 AM
CDT...

At 932 AM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving southeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Eagleville and
Triune.

LAT...LON 3567 8682 3569 8681 3570 8681 3569 8680
      3571 8678 3571 8681 3572 8682 3574 8687
      3588 8697 3598 8682 3579 8653 3563 8679
TIME...MOT...LOC 1432Z 319DEG 21KT 3589 8685

10
Special weather statement, Jun 28, 9:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
939 AM CDT THU JUN 28 2018

TNZ025-057-281515-
Hickman TN-Dickson TN-
939 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND NORTH CENTRAL HICKMAN
COUNTIES UNTIL 1015 AM CDT...

At 938 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of McEwen, or 9 miles northwest of Dickson, moving
southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dickson, White Bluff, Burns, Charlotte, Vanleer and Slayden.

LAT...LON 3610 8717 3607 8717 3589 8744 3604 8755
      3610 8754 3613 8755 3618 8757 3623 8753
      3625 8753 3629 8747
TIME...MOT...LOC 1438Z 319DEG 21KT 3618 8749

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:55 PM CDTAreal Flood AdvisoryOHXCoffee, Grundy, Van Buren, Warren3 hr
Jun 27, 10:21 PM CDTSpecial Weather StatementOHXSumner24 min
Jun 27, 11:00 PM CDTSpecial Weather StatementOHXMacon, Trousdale30 min
Jun 28, 2:06 AM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett54 min
Jun 28, 3:11 AM CDTSpecial Weather StatementOHXClay, Cumberland, Fentress, Overton, Pickett94 min
Jun 28, 4:24 AM CDTAreal Flood AdvisoryOHXClay, Fentress, Overton, Pickett2 hr
Jun 28, 5:21 AM CDTSpecial Weather StatementOHXFentress, Pickett39 min
Jun 28, 6:06 AM CDTSpecial Weather StatementOHXFentress24 min
Jun 28, 6:25 AM CDTFlash Flood WarningOHXFentress, Pickett2 hr
Jun 28, 7:35 AM CDTSpecial Weather StatementOHXCumberland, Putnam, White40 min
Jun 28, 8:30 AM CDTSpecial Weather StatementOHXVan Buren45 min
Jun 28, 9:00 AM CDTSpecial Weather StatementOHXRutherford30 min
Jun 28, 9:11 AM CDTSpecial Weather StatementOHXMontgomery34 min
Jun 28, 9:32 AM CDTSpecial Weather StatementOHXWilliamson28 min
Jun 28, 9:39 AM CDTSpecial Weather StatementOHXDickson36 min
Jun 28, 9:47 AM CDTSpecial Weather StatementOHXDavidson, Williamson43 min
Jun 28, 10:09 AM CDTAreal Flood AdvisoryOHXWilliamson2 hr
Jun 28, 10:11 AM CDTSpecial Weather StatementOHXDickson34 min
Jun 28, 10:17 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson43 min
Jun 28, 10:37 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson38 min
Jun 28, 10:55 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury65 min
Jun 28, 10:59 AM CDTSpecial Weather StatementOHXBedford31 min
Jun 28, 11:19 AM CDTSpecial Weather StatementOHXDickson26 min
Jun 28, 11:22 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart38 min
Jun 28, 11:44 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart46 min
Jun 28, 11:48 AM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury42 min
Jun 28, 12:03 PM CDTSpecial Weather StatementOHXDickson, Maury42 min
Jun 28, 12:07 PM CDTFlash Flood WatchOHXBedford, Coffee, Dickson, Giles, Hickman, Houston and 8 more3 hr
Jun 28, 12:11 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys49 min
Jun 28, 12:18 PM CDTAreal Flood AdvisoryOHXHouston, Humphreys, Stewart117 min
Jun 28, 12:18 PM CDTSpecial Weather StatementOHXMontgomery27 min
Jun 28, 12:23 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall52 min
Jun 28, 12:27 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry33 min
Jun 28, 12:39 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys, Williamson3 hr
Jun 28, 12:43 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Maury, Williamson32 min
Jun 28, 1:00 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Montgomery, Robertson, Williamson45 min
Jun 28, 1:09 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury66 min
Jun 28, 1:43 PM CDTSpecial Weather StatementOHXDavidson, Robertson, Rutherford, Sumner62 min
Jun 28, 1:49 PM CDTAreal Flood AdvisoryOHXBedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more116 min
Jun 28, 2:11 PM CDTSpecial Weather StatementOHXBedford, Coffee, Grundy, Warren64 min
Jun 28, 2:20 PM CDTHeat AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more53 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.